News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Dermatology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Dermatology Answers List

Forum Name: Dermatology Topics

Question: Spreading dry itchy red burning facial problem


 VegasArtist - Wed Mar 03, 2010 12:18 pm

Greetings!
Let me preface this by saying I am very poor. I am currently unemployed with no money or insurance. I have not been able to have my issue diagnosed or treated for this reason. I apologize for the length of this post, but I feel there is a lot of potentially relevant information to relate.

I would like to also post this issue in a general medicine section as my symptoms are not only dermatological, but do not wish to violate the board policy for multiple postings. Would this be acceptable?

I first noticed this skin redness/itchiness/dryness on either side of my nose & cheek area about 3 years ago. It has since spread across much of my face and intensified. It has worsened to the point where I feel awkward in social situations and don't like to leave the house when its flaring up badly. Whenever I meet new people they ask "Whats wrong with your face?"

Additionally, I have always had a mild->bad dandruff problem that I treated with Head & Shoulders and now Selsun Blue. However even with this treatment I regularly have flaking, scaling and frequent small scabs appearing on my scalp.
My scratching and itching has caused some patchy hair loss(in front) compounded by what I'm assuming is standard genetic Alopecia(MPB), likely exacerbated by prolonged stress.

As the condition has intensified, the skin now burns/stings quite badly after I remove the daily appearance of dry flaky skin and apply moisturizer. (Vaseline Intensive Care fragrance free lotion)

I have put up a small gallery of images online to provide a visual reference.
As noted in the gallery, at this time I have a small injury on my forehead from an accident. Please disregard the green circled area. At the time these photos were taken, this is a MILD occurrence. It is often worse/much redder with more dry skin present.
Image
Gallery: http://www.ryan-jackson.net/skin_issue/

I feel it is also worth mentioning that I have also been suffering from severe depression, frequent insomnia AND less frequent hypersomnia, lack of appetite or energy (general lethargy or chronic fatigue). These symptoms also seem to cycle or occur simultaneously. When my depression intensifies I experience joint pain, I feel very weak physically, sleep excessively and do not eat sometimes for days at a time. These symptoms are preceded by intense nightmares which has been my usual indicator or advance warning sign of intensified symptoms. They are NOT apparently connected to external events as I can feel it "coming on" when things are otherwise fine, as if its chemical or physiological not simply or only psychological. I also suffer from frequent intense night-sweating, but have not noticed any correlation between that symptom and the others.

I would appreciate any help with this issue as it is now severely effecting my lifestyle and possibly employment opportunities. It has become chronic and debilitating.
 Dr.M.jagesh kamath - Sat Mar 06, 2010 3:11 am

User avatar Hello,Much as I could try,could not open the photo site.However photodermatitis is a possible cause of the facial erythema and dryness.Does this exacerbate in sunlight?Scalp seborrohea is quite common and could lead to some hair loss.
To correlate with your joint pains,depression,facial erythema under one roof would need tests to rule out auto immune disorders like lupus erythematosis with tests like antinuclear and antiDNA antibodies.
This condition of SLE is more common in women and since you do not have the cardinal features but only isolated signs and symptoms this may not apply to you but need to be ruled out.
Best wishes.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here